Couldn't find what you looking for?

TRY OUR SEARCH!

My son was diagnosed with DM1 4 months ago. He is 9 years old so of course we take care of his blood glucose. We have been to the most horrifying days in our lives when he went to the hospital almost in coma and we didn’t know was diabetes. He have now learn about hypoglycemia, hyperglycemia, and we have almost understood everything about it. But yesterday something really strange has happened. Before lunch he had a high BG, we did the bolus a little bit more than usual, he didn’t eat too much because his friend came by and he went to football in the garden. After one hour his friend came shouting and saying that our son was almost fainting. He was sweating a lot, a little bit confused and we were sure it was hypo. My husband tested his BG while I was already giving glucose gel. For our surprise his BG was 7,5mmol/L!! But he had really his hypo symptoms! Should I check his bg meter??

 

Loading...

Checking the BG meter is always good but in this situation is it possibly another  explanation. The symptoms of hypoglycemia can actually occur with normal blood glucose values. This happens when a person has a very fast fall in his levels. You didn’t mention exactly how high was the pre meal value, but even if he ate a little bit, you said you gave a higher bolus and he went on playing football so what has happened is he had fast fall and his body reacted as if it was a real hypoglycemia. You will have to discuss this with your GP but the most important thing to avoid this to happen again is try to not overcorrect his high BG. As you may have heard before form your GP, checking your BG meter is also important.

 

Reply

Loading...


It wouldn't hurt to try to do a control test on the test strips to ensure they are still good. I would treat his symptoms as a hypo even if the meter says otherwise. He should always carry some glucagon with him and/or a high carbohydrate snack with him so that if this happens again, then he can take care of it immediately. It can be scary for a person to have hypo symptoms; it is even more scary when he/she becomes unresponsive. Be sure that he is prepared for these occurrences. I am glad he is ok!
Reply

Loading...